Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Blood pressure is high. Exercise regularly and taking Urozitrol. Suggest the life extension supplements?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
My husbands blood pressure is high. He is not overweight, exercises regularly, and is 53. Last week at the doctor office it was 148/85. The doctor said to keep an eye on it and monitor it at home. Today he took two separate readings, and they were both 155/99. Yikes! I would like to know which Life Extension supplements to try. I also am wondering if a low salt diet will help him. (But he eats so healthfully already!) He has been taking Urozitrol (not sure if I spelled that correctly- it's medication for chronic urinary tract trouble.) for over a year. I am wondering if that would effect blood pressure. Thank you! -XXXX, concerned wife
Posted Sat, 2 Nov 2013 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Yes, reduced salt would help!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these concerning readings your husband has had lately. You must be such a wonderful wife to be so concerned and caring about your husband. I can only say congrats and wish you both well.

Reduced salt intake is very helpful in the management of hypertension. Let him keep his consumption at minimum. He should also continue with the regular sports and maintain his good weight. If he smokes, please let hi consider stopping. Also, alcohol in excess quantities would not be advisable.

As for supplements, i will suggest you don't get bothered by that. Already he eats healthy and supplements would be a waste of resources.

I will advice that you contact your doctor. This is very important because when a client is newly diagnosed with high blood pressure, we need to assess for other cardiovascular risk factors like lipid profile, diabetes, electrolytes, ECG, etc and also find out if there is any identifiable cause. This would be very helpful to tailor specific management and set goals of treatment to prevent complications.

The name of the drug is very misleading. Please check it out and send for me to respond to the question though it would be very unlikely as I've never known any such drug that leads to increase blood pressure used in the treatment of urinary problems.

I hope this addresses your query fully. Thank you for using our services and please do feel free to ask for clarifications if need be. I wish your husband well.
Dr. Ditah, D
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor